Alert archive / Wyoming / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jun 20, 2021, 7:45 PM MDT for Goshen County, Wyoming. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2021, 7:45 PM MDT (01:45 UTC)
- Expired
- Jun 20, 2021, 8:30 PM MDT
- In force
- 45 min
- Issued by
- NWS Cheyenne, WY
County Goshen County, WY
The radar
The Cheyenne radar (KCYS), 92 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.8 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 2323 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 408 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted.
533 WWUS85 KCYS 210145 SPSCYS Special Weather Statement National Weather Service Cheyenne WY 745 PM MDT Sun Jun 20 2021 WYZ106>108-210230- East Platte County WY- Central Laramie Range and Southwest Platte County WY- Goshen County WY- 745 PM MDT Sun Jun 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GOSHEN AND EAST CENTRAL PLATTE COUNTIES UNTIL 830 PM MDT... At 745 PM MDT, Doppler radar was tracking a strong thunderstorm over Y-O Ranch, or over Wheatland, moving east at 45 mph. Pea size hail and wind gusts of 50 to 55 mph will be possible with this storm. This strong thunderstorm will be near... Slater around 750 PM MDT. Veteran around 820 PM MDT. Yoder around 830 PM MDT. This includes Interstate 25 in Wyoming between mile markers 75 and 82. LAT...LON 4200 10502 4210 10498 4201 10425 4179 10435 TIME...MOT...LOC 0145Z 287DEG 41KT 4204 10493 $$ Rubin
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jun 20, 5:29 PM MDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 20, 5:29 PM MDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 529 PM MDT Sun Jun 20 2021 .SHORT TERM...(This evening through Tuesday night) Issued at 240 PM MDT Sun Jun 20 2021 Current surface observations across the region show the stationary cold front near the Snowy Range and Sierra Madre Range across southeast Wyoming, with the boundary extending southward along the Front Range foothills across Colorado. Winds are generally north or northeast behind the front, with west to southwest winds along or southwest of the front. Visible and Watervapor Satellite loop show an upper level shortwave moving into northwestern Wyoming. This feature will continue digging southeast into southern and eastern Wyoming over the next several hours, which will eventually force the cold front south into Colorado tonight. Bands of rain showers and isolated/widely scattered thunderstorms are expected to develop as the shortwave moves southeast. Expect convection initiation sometime between 400 to 800 pm this afternoon/this evening based on high resolution guidance and when the best forcing will take place. Expect mainly moderate to heavy rain showers with occasional thunder into tonight. However, there may be enough forcing and instability for a few stronger thunderstorms across the eastern plains. Some hail and gusty winds possible with a few of these stronger storms, mainly along the I-80 corridor. Shower activity will gradually become more stratiform tonight before ending around sunrise Monday from northwest to southeast. Rainfall amounts may be around one third to one half inch in a few areas, mainly along and south of the North Platte River valley. In locations which received decent rainfall amounts and where skies clear rapidly late tonight, patchy fog is possible after midnight. Overnight lows will be pretty chilly, with readings in the 40s to around 50 in most locations. The more sheltered valleys west of the Laramie Range may wake up to temperatures in the mid to upper 30s by early Monday morning. Monday will be pleasant as a drier and cooler airmass moves into the region. Highs will struggle to reach the mid 70s across most areas with locations along I-80 likely remaining in the low 70s. Not 100 percent confident that it will be totally dry since it will be the 2nd day after FROPA, but even if a few rain showers develop in and near the mountains in the afternoon, they won't amount to much and will be short lived. Kept POP below 10 percent Monday afternoon with relatively light winds. Dry weather for Tuesday as an upper level ridge axis quickly translates eastward into the Front Range. Models show 700mb temperatures climbing above 15c through the day. Temperatures at the surface will quickly respond by the afternoon with highs back into the upper 80s to mid 90s across the region. Very low chance for any thunderstorms due to subsidence aloft associated with the upper level ridge, so kept POP near zero. .LONG TERM...(Wednesday through Saturday) Issued at 230 AM MDT Sun Jun 20 2021 Warm temperatures arrive Wednesday afternoon as highs across the region range from the upper 80s to upper 90s from southeastern Wyoming to the western Nebraska Panhandle. Dry conditions and gusty winds could bring fire weather concerns for southeastern Wyoming Wednesday morning to afternoon. Any outdoor burning is discourage on these near critical fire weather days. Much needed incoming moisture will begin Thursday afternoon and Friday afternoon. Although this is a few days out, most precipitation chances seem widespread from the GFS/Ecmwf. A low pressure system will bring a frontal system but long term guidance has shown this will bring cooler air to drop our highs. Therefore, afternoon temperatures will continue to trend above 80 degrees for the rest of the week. By Saturday, another dry pattern is expected across the region. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 522 PM MDT Sun Jun 20 2021 Wyoming TAFS...VFR at Rawlins. Wind gusts to 30 knots until 06Z. VFR at Laramie until 03Z with thunderstorms in the vicinity, then MVFR until 08Z, then VFR. Occasional thunderstorms from 03Z to 06Z. Wind gusts to 25 knots until 03Z. VFR at Cheyenne until 02Z, then MVFR until 10Z, then VFR. Occasional thunderstorms from 02Z to 06Z. Wind gusts to 25 knots until 02Z. Nebraska TAFS...VFR at Chadron. Wind gusts to 25 knots until 03Z. VFR at Alliance until 06Z, then MVFR until 10Z, then VFR. Wind gusts to 30 knots until 01Z. VFR at Scottsbluff and Sidney until 06Z to 08Z, then MVFR until 15Z, then VFR. Wind gusts to 25 knots until 03Z. && .FIRE WEATHER... Issued at 145 PM MDT Sun Jun 20 2021 Elevated fire weather concerns are expected this afternoon and during the middle of the upcoming work week. Low humidity and gusty westerly winds up to 30 mph are expected over the next 3 to 5 hours across portions of Carbon and Albany counties into this evening before widespread rainfall develops. Minimum and maximum humidities will trend higher into Monday with cooler temperatures, resulting in temporary lower fire weather concerns. Temperatures will rapidly increase by Tuesday and Wednesday with breezy conditions and much lower daytime humidities. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...Red Flag Warning until 7 PM MDT this evening for WYZ305. NE...None. && SHORT TERM...TJT LONG TERM...AW AVIATION...RUBIN FIRE WEATHER...TJT
Hazardous weather outlook, Jun 20, 10:30 AM MDT, 9 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1030 AM MDT Sun Jun 20 2021 NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119- 211000- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 1030 AM MDT Sun Jun 20 2021 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Showers and thunderstorms will be on the increase late this afternoon that will increase in coverage tonight. Some of the stronger storms may produce small hail and strong outflow winds. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Thunderstorms will return to the area on Thursday and Friday. .Spotter information statement... Spotter activation will not be needed. WYZ104-105-109>115-211000- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range-Upper North Platte River Basin-Snowy Range-Laramie Valley- 1030 AM MDT Sun Jun 20 2021 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Gusty west winds and low humidity will create near critical fire weather conditions across southern Carbon and southern Albany Counties this afternoon. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY The probability of hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 20, 7:30 PM MDT, 15 minutes before
Special Weather Statement National Weather Service Cheyenne WY 730 PM MDT Sun Jun 20 2021 NEZ019-020-WYZ108-210215- Scotts Bluff NE-Banner NE-Goshen County WY- 730 PM MDT Sun Jun 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCOTTS BLUFF... NORTHWESTERN BANNER AND SOUTHEASTERN GOSHEN COUNTIES UNTIL 815 PM MDT... At 729 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Hawk Springs, or 25 miles southwest of Torrington, moving east at 55 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Hawk Springs Campground and Hawk Springs Recreation Area around 740 PM MDT. La Grange around 745 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4168 10452 4183 10446 4168 10372 4151 10382 TIME...MOT...LOC 0129Z 286DEG 47KT 4173 10438 Jamski
Special weather statement, Jun 20, 7:45 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Cheyenne WY 745 PM MDT Sun Jun 20 2021 WYZ106>108-210230- East Platte County WY- Central Laramie Range and Southwest Platte County WY- Goshen County WY- 745 PM MDT Sun Jun 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GOSHEN AND EAST CENTRAL PLATTE COUNTIES UNTIL 830 PM MDT... At 745 PM MDT, Doppler radar was tracking a strong thunderstorm over Y-O Ranch, or over Wheatland, moving east at 45 mph. Pea size hail and wind gusts of 50 to 55 mph will be possible with this storm. This strong thunderstorm will be near... Slater around 750 PM MDT. Veteran around 820 PM MDT. Yoder around 830 PM MDT. This includes Interstate 25 in Wyoming between mile markers 75 and 82. LAT...LON 4200 10502 4210 10498 4201 10425 4179 10435 TIME...MOT...LOC 0145Z 287DEG 41KT 4204 10493 Rubin
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:38 AM MDT | Fire Weather Watch | CYS | 12 hr | |
| Jun 21, 1:38 AM MDT | Fire Weather Watch | CYS | 56 hr | |
| Jun 21, 1:30 PM MDT | Red Flag Warning | CYS | 31 hr | |
| Jun 20, 7:30 PM MDT | Special Weather Statement | CYS | Banner | 45 min |
| Jun 20, 8:00 PM MDT | Special Weather Statement | CYS | Banner | 45 min |
Nearby
Special Weather Statements in Wyoming, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.